MAUDE Adverse Event Report: I-SENS ASSURE PRISM BLOOD GLUCOSE TEST SYSTEM; BLOOD GLUCOSE MONITORING SYSTEM

I-SENS ASSURE PRISM BLOOD GLUCOSE TEST SYSTEM; BLOOD GLUCOSE MONITORING SYSTEM
Model Number GM505RA
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Codes Hyperglycemia (1905); Elevated ketones/Diabetic Ketoacidosis (2364)
Date of Event 02/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Customer had sent an email stating that the glucose monitors are reading several points off from the hospital readings.When this begins to happen (after about six months of use) we end up replacing them.As recently as last week, we had a reading of 300, our local fire department had a reading of 500, and the hospital obtained a reading of 1100.This was a critical patient in diabetic ketoacidosis who required intubation.Arkray followed up with customer by phone.Verified the readings were within 20 minutes of each other.Customer stores meter and test strips together in the ambulance in a medical bag in the back of the ambulance.Meters are stored in a temperature-controlled environment of 68-72 degrees.Customer said that the incident occurred on (b)(6) 2024 at about 10:33 pm.They received a call that a patient was unresponsive.Ems arrived at the patient's home, took her glucose reading and gave her oxygen.Patient takes novolog and victoza for type 2 diabetes.She doesn't use oxygen normally but was given oxygen upon arrival at her home.Verified that customer seals the test strip bottle immediately after removing a strip.Verified they used alcohol to clean the patient's fingers, used a new sterile lancet, and they wiped away the first drop then used the second drop of blood to test.They used a fresh sample of capillary blood from the fingertip.The patient was transported to the hospital.The patient was hypotensive and was given epinephrine.The patient is still alive.Replaced meter, strips and sent return label.
 
Additional Manufacturer Narrative
To analyze the cause of the low readings, i-sens conducted control solutions and blood tests using the returned meters and returned strips.The control solution test results were 133, 140, 139 mg/dl (a: 108~161 mg/dl) and 240, 241, 249 mg/dl (b: 192~288 mg/dl), which all met the acceptable range.And when tested with prepared blood with a concentration similar to the concentration estimated to be the patient's glucose level at the time of the incident, hi occurred in all cases.Therefore, the product has been confirmed to operate normally.The following is a partial excerpt from the assure prism multi user manual, regarding its limitations: "inaccurate results may occur in severely hypotensive (having low blood pressure) individuals or patients in shock.Inaccurate low results may occur for individuals experiencing a hyperglycemic hyperosmolar state, with or without ketosis.Critically ill patients should not be tested with the assure prism multi blood glucose monitoring system." based on the reported customer's blood glucose level, it is inferred that the customer may be experiencing a hyperglycemic hyperosmolar state.In such cases, assure prism may produce inaccurate measurement values as stated in the user manual.

Brand Name
ASSURE PRISM BLOOD GLUCOSE TEST SYSTEM
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
I-SENS
43, banpo-daero 28-gil
seocho-gu
seoul, 06646
KS  06646
Manufacturer (Section G)
I-SENS WONJU FACTORY
94-1, donghwagongdan-ro
munmak-eup
wonju-si, 26365
KS   26365
Manufacturer Contact
hyojin baik
43, banpo-daero 28-gil
seocho-gu
seoul, 06646
KS   06646
MDR Report Key18984391
Report Number3005621222-2024-00004
Device Sequence Number2894903
Product Code NBW
UDI-Device Identifier00015482530501
UDI-Public(01)00015482530013,(01)00015482530501
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K151164
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/24/2025
Device Model NumberGM505RA
Device Catalogue Number530001
Device Lot NumberWL27MAM7B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/29/2024
Initial Report FDA Received Date03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age73 YR
Patient SexFemale